Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Very Sick Today ~ Morphine??

WildewomanWWildewoman Posts: 30
edited 06/11/2012 - 8:47 AM in Pain Medications
Today I woke up nauseated & began thowing up!! I have been sick at least 5 times this morning.

I haven't taken my pain meds - so my back & leg are in screaming pain!!

My brief history: I woke up in screaming pain 2 weeks ago. My doctor prescribed Tramadol - no relief. Ordered Percocet - no relief.

Sent me to a specialist who ordered a spine X-ray & MRI - also Oxy, Prednisone & muscle relaxers & Neurontin. I am up to 9 neurontin a day now.

The results are severe DDD & a herniated disc.

4 days ago she ordered Morphine 1-2 tabs q 4-6 hours. I think I took too many last night - as the pain is excruciating.

Could it be the Morphine that is making me sick? I feel like I have the worst hang over EVER.

Should I switch back to the percocet?



  • Um, the morphine is a long acting med. Taking a pill isn't going to make the pain go away immediately- so taking more than prescribed was a very bad thing to do.

    Has your PM doctor not counseled you in the use of these very strong and dangerous medications? Rule one... NEVER TAKE TOO MANY. You could have stopped breathing in your sleep. He also needs to explain which is the long acting ("take the edge off) med and which is the "rescue" med.

    So I don't know about going back to another med, but not overdosing on long-acting meds is probably a good place to start. Please go to your pharmacist and ask for a counseling session on each of the meds you are taking.
  • Thanks!! I am heading to the pharmacy now ~ I need more anti-nausea drugs.
  • you are there , take happyHBmoms advice . what you did was dangerous! please get some education on your med regime and use as prescribed only
  • Did the pharmacist help at all?

    My PM warned me first thing before sending me off with extended release meds- do NOT take them for immediate pain control. They do not work that way, and expecting them to work that way gets people into trouble (both in terms of what you experienced, and in terms of giving up on the med too early when they didn't notice an improvement). I've used both morphine CR and Fentanyl patch.
  • My PCP did give me the instructions. And I did follow the prescription - to the letter. It said 1-2 tabs every 4-6 hours.

    What I meant when I said "I took too many" is TOO MANY FOR ME. I got nauseated on the number that I took, which was 5 in a 24 hour period - so the questions for this group is - does morphine make you nauseated?

    Thanks so much!! The anti-nausea meds really help.

  • Any opiate can cause nausea, especially when you take a much larger dose than you are used to.

    Is the morphine ER or IR?

  • happyHBmom said:
    Any opiate can cause nausea, especially when you take a much larger dose than you are used to.

    Is the morphine ER or IR?

    That's the answer I was looking for - that morphine can cause nausea. I don't take any medications AT ALL - a daily multivitamin in the morning is all.

    The morphine that I have is IR - 15 mg.

    My PCP just e-mailed me - she has ordered a stronger anti-nausea med.

    Thanks so much!!
  • Wow, no wonder you're nauseous.

    Well, good luck to you.
Sign In or Register to comment.